Live updates

Teen taken ill after taking possible 'Mortal Kombat' pill

A 16-year-old boy is said to be in a serious condition in intensive care after taking what may have been a 'Mortal Kombat' ecstasy pill, police said.

Tests are also being carried out on a 17-year-old boy after both teens became ill following a house party in Coatbridge, North Lanarkshire, yesterday.

A 16-year-old boy remains in intensive care after apparently taking illegal drugs, police said. Credit: Police Scotland

The pair were taken Monklands District General Hospital in Airdrie at about 11.30pm having apparently taken illegal drugs.

Police Scotland say they believe the drugs included ecstasy and "possibly" a Mortal Kombat tablet.

Warnings issued about the red pills following the death of 17-year-old Regane MacColl last month have been renewed.

A NHS Lanarkshire spokeswoman said: "Anyone who has taken ecstasy - particularly the one described as 'Mortal Kombat', and who is feeling unwell, or who knows someone who has taken this type of drug in the past few hours, should attend or contact their local hospital for treatment and advice."

Police issue drug death warning posters for festivals

Police Scotland has issued posters warning festival goers of the recent deaths linked to fake ecstasy pills:

4e8e7a082ffed22d21e12e8360259913_normal

A number of people have died recently in Scotland after taking pills they thought to be ecstasy #titp2013 #titpinfo http://t.co/AKALuEJP7t

Bo46idiciaejhrn
4e8e7a082ffed22d21e12e8360259913_normal

There are pills of different colours & designs being sold as ecstasy in Scotland that are toxic. People have died. Don't Risk It! #titpinfo

The poster warns, "These or other dangerous drugs may be circulating at this festival".

"Be Safe. Don't risk it", it adds.

Advertisement

T in the Park set for drug 'amnesty bins'

Police in Scotland were keen to send out a warning on ecstasy ahead of this weekend's T in the Park music festival.

File photo of revellers at a music festival. Credit: Yui Mok/PA Wire

Seven deaths have been linked to fake ecstasy pills being circulated across Scotland, with an 18-year-old woman dying after taking the tablets.

Drug "amnesty bins" will be available at the entrance to the campsites in Balado, Perth and Kinross where illegal substances can be disposed of without risk of prosecution, police said.

Chief Inspector George MacDonald said: "We want to encourage people to enjoy themselves but our priority is keeping people safe and we want to make them aware of the direct dangers of becoming involved with drugs."

'Real concern' over fake ecstasy tablets

Police Scotland's Superintendent Grahame Clarke said the fake ecstasy tablets that have been linked to the deaths of seven people are a "real concern" and "could contain a cocktail of toxic ingredients".

An investigation is under way and our inquiries have so far revealed that the woman, along with three friends, had taken what they thought were ecstasy tablets. The tablets were described as green with a Rolex crown logo stamped on them.

Public warnings have been issued recently in relation to the dangers of taking ecstasy, or indeed tablets being passed off as ecstasy. They are illegal and could contain a cocktail of toxic ingredients.

We have yet to establish if this particular pill is to blame for the death of this young woman, but the fact that she and her friends took pills described as green and with a Rolex stamp on it causes us real concern.

The exact contents of the pills are unknown but they could contain dangerous chemicals and users need to be aware of the dangers and understand the devastating effect they can have.

– Superintendent Grahame Clarke, from Police Scotland's western division

Seven deaths linked to fake ecstasy pills

A teenager has died after taking a fake ecstasy tablet - the seventh reported death in Scotland linked to the pills.

A file picture of ecstasy tablets. Credit: DPA

The 18-year-old woman died yesterday in Alexandria, West Dunbartonshire, and three of her friends were admitted to hospital after taking the pills.

The tablets circulating in Scotland contain toxic chemicals with potentially fatal effects, Police Scotland said.

The pills are green and stamped with a crown logo and some have been found to contain a dangerous stimulant Methoxyamphetamine, known as PMA, police said.

They are also warning of a white pill with the Mitsubishi logo imprinted on it, found to contain the chemicals 5IT or AMT, and a yellow tablet with a star logo.

Read: Ecstasy warning after death of 18-year-old

Advertisement

Ecstasy warning after death of 18-year-old

An 18-year-old woman has died and three of her friends taken to hospital in Scotland after taking fake ecstasy tablets.

Police say the green pills, which are stamped with the crown logo, contain toxic chemicals and are linking them to a number of deaths over the last two months.

Three men aged 18, 21 and 25 were taken to the Royal Alexandra Hospital.

An woman has died and three of her friends taken to hospital after taking fake ecstasy tablets. Credit: Paul Faith/PA Archive/

Superintendent Grahame Clarke warned the public that the pills could contain a "toxic" cocktail of ingredients:

"We have yet to establish if this particular pill is to blame for the death of this young woman, but the fact that she and her friends took pills described as green and with a Rolex stamp on it causes us real concern.

"The exact contents of the pills are unknown but they could contain dangerous chemicals and users need to be aware of the dangers and understand the devastating effect they can have."

Ecstasy 'could have contributed' to teenager's death

A 19-year-old from Salford died on Sunday and police are raising the possibility that ecstasy was a contributing factor.

Our enquiries have revealed that Travis was last seen alive on Friday 15th February 2013, when he took an ecstasy tablet in the shape of a pink heart.

At this stage we believe there is a possibility this could have been a factor leading to his death.

– Greater Manchester Police chief superintendent Kevin Mulligan

Further toxicology tests will be carried out to establish the exact cause of death.

Advertisement

Today's top stories